MAUDE Adverse Event Report: SYNTHES GMBH 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER

SYNTHES GMBH 2.5 REAMING ROD BALL TIP/950-STERILE; REAMER
Model Number 351.706S
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/01/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthese is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthese has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthese or its employees that the report constitutes an admission that the device, depuy synthese, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Additional pro-code: hwc complainant part is not expected to be returned for manufacturer review/investigation.Reporter is a j&j sales representative.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an (b)(6) 2023 while reaming over a 2.5mm ball tip guide wire to insert a tibial nail advanced using long monobloc reamer system, significant resistance was met while attempting to pass first reamer (8mm diameter).Stryker system 8 power was used on drill setting for this portion of procedure.For entire proximal half of the tibia during reaming with this instrument, significant resistance was met with reamer shaft and head.Reamer was successfully passed down length of femur with relent of resistance after exiting diaphysis of tibia on distal end.Upon removing 8mm monobloc reamer from canal and ball tip guide wire, front end of reamer and first segment of shaft connected to reamer head were visualized as disconnected from remainder of reamer piece as this fragment fell to ground when transferring reamer to back table.Fragments were generated, however no pieces were left in patient.The surgery was successfully completed.Patient outcome was unknown.This complaint involves one (1) device.This report is for one (1) 2.5 reaming rod ball tip/950-sterile this is report 1 of 1 for complaint (b)(4).

Brand Name
2.5 REAMING ROD BALL TIP/950-STERILE
Common Device Name
REAMER
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key16630901
Report Number8030965-2023-03778
Device Sequence Number5577227
Product Code HTO
UDI-Device Identifier10886982193858
UDI-Public(01)10886982193858
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number351.706S
Device Catalogue Number351.706S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/10/2023
Initial Report FDA Received Date03/28/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient Age16 YR
Patient SexFemale